Alert archive / Mississippi / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 79, NWS Mobile, AL

May 26, 2025Perry County, Wayne County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at May 26, 2025, 4:03 PM CDT for Perry County, Wayne County, Mississippi. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2025, 4:03 PM CDT (21:03 UTC)
Expired
May 26, 2025, 4:45 PM CDT
In force
42 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Perry County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 118 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 12:17 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.1 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2025-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2025-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-253 J/kg
Mixed-layer LCL
1183 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

548 
WUUS54 KMOB 262103
SVRMOB
MSC111-153-262145-
/O.NEW.KMOB.SV.W.0079.250526T2103Z-250526T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
403 PM CDT Mon May 26 2025

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Northwestern Perry County in southeastern Mississippi...
  Southwestern Wayne County in southeastern Mississippi...

* Until 445 PM CDT.

* At 403 PM CDT, a severe thunderstorm was located over Macedonia, or
  5 miles east of Petal, moving northeast at 40 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* This severe thunderstorm will remain over mainly rural areas of
  northwestern Perry and southwestern Wayne Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3143 8915 3143 8894 3177 8894 3179 8892
      3154 8869 3124 8914
TIME...MOT...LOC 2103Z 226DEG 34KT 3135 8916 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

SAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 12:59 PM CDT, 3 hours 4 minutes earlier.

Area forecast discussion, May 26, 12:59 PM CDT, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1259 PM CDT Mon May 26 2025

...New Aviation...

.DISCUSSION...
Issued at 153 AM CDT Mon May 26 2025

Today through Tuesday

Latest water vapor imagery shows a trough digging into the
northern Rockies and Plains, with zonal to slightly southwesterly
flow over the local area. At the surface, southerly flow will
persist, helping to filter in moisture through the day. An active
pattern continues across the local area, as the zonal flow allows
weak shortwaves to traverse the area. To start the period, a
weakening line of storms continues to drift southward across our
northern zones and is expected to fizzle out within the next
couple of hours as it moves into more stable conditions. There may
be some lingering showers around daybreak, but these will
dissipate shortly after sunrise. Further to our west, a weak
surface boundary will initiate additional showers and
thunderstorms today, which will move eastward with time. Given the
zonal flow aloft and the abundance of sunshine/moisture, these
storms will likely move into the area late this afternoon and
continue into the evening hours. This activity will diminish as it
makes its way eastward, and will likely dissipate altogether as
it reaches the I-65 corridor. Instability will be enough to allow
storms to mature, and any that are able to maintain robust
updrafts will be capable of producing small hail and gusty winds.

The aforementioned trough and surface boundary to our west will
make very little progress on Tuesday, with zonal flow persisting
over the local area. This will create a rinse and repeat scenario,
with a QLCS developing well to our west and then moving eastward
through the day on Tuesday. Once again our environment will
feature a moist and unstable airmass as this activity reaches our
western counties late Tuesday afternoon. And like today, the
timing of this activity moving through will limit how far east
this activity will reach, as we begin to stabilize after sunset.
Not anticipating much in the way of organized thunderstorms, but a
few stronger storms will be capable of producing small hail and
gusty winds once again.

Aside from the potential for thunderstorms, the main impacts to
the local area the next couple of days will be the hot and humid
conditions. Highs will warm into the upper 80s to lower 90s each
afternoon and dewpoints aren't expected to mix out, likely
remaining in the lower 70s. This will create heat indices nearing
100 degrees today and Tuesday. Overnight lows will fall into the
upper 60s to lower 70s. /73

Wednesday through Sunday

A broad upper low centered over MN/WI on Wednesday evolves into a
large upper trof over the eastern CONUS Thursday into Friday,
which then continues to amplify into the weekend. A surface low
will be located over the interior eastern states on Wednesday
along with a trailing frontal boundary extending roughly to across
central Mississippi and northern Alabama. The frontal boundary is
expected to drift into the forecast area Wednesday night and
meander over the area through Thursday night before finally
pushing off into the northern Gulf on Friday as the upper trof
pattern amplifies. A series of vigorous shortwaves and the
proximity of the frontal boundary will support likely to
categorical pops for Wednesday, then likely pops follow for
Thursday. Have gone with good chance to likely pops for Friday,
with the higher pops near the coast, then slight chance pops are
expected for Saturday in the wake of the front. Will need to
continue to monitor for mainly nuisance type flooding concerns
until the front moves out of the area, and some strong storms will
also be possible mainly during the afternoon and evening hours.
/29

&&

.AVIATION...
(18Z TAFS)
Issued at 1255 PM CDT Mon May 26 2025

Scattered to numerous showers and thunderstorms approaching our
area from the west will move into our southeast Mississippi and
interior southwest Alabama counties from mid-afternoon through
mid-evening. Some storms may be strong to severe, and periods of
MVFR/IFR conditions will occur with the convection. MVFR ceilings
and MVFR visibilities due to light fog will likely occur tonight
across much of the area, especially along and north of US Highway
84. Otherwise, VFR conditions will prevail through noon Tuesday.
/22

&&

.MARINE...
Issued at 153 AM CDT Mon May 26 2025

A light to occasionally moderate onshore flow will persist through
the end of the week. /73

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      73  89  71  87  69  85  69  83 /  20  40  30  70  40  60  50  70
Pensacola   77  87  75  87  74  85  72  83 /  10  20  20  60  30  60  50  70
Destin      78  88  77  88  76  86  74  85 /  10  20  20  50  30  50  40  70
Evergreen   70  92  68  88  68  87  66  83 /  30  60  40  80  40  70  50  70
Waynesboro  70  89  67  86  66  84  65  81 /  40  70  40  70  40  70  50  60
Camden      69  89  67  86  67  84  65  80 /  60  70  50  70  40  70  50  60
Crestview   70  91  69  91  69  88  67  86 /  10  30  20  70  30  70  40  70

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, May 26, 3:46 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Mobile AL
346 PM CDT Mon May 26 2025

MSZ067-075-076-262130-
Perry MS-Greene MS-Wayne MS-
346 PM CDT Mon May 26 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN PERRY...WAYNE AND
NORTHWESTERN GREENE COUNTIES THROUGH 430 PM CDT...

At 346 PM CDT, Doppler radar was tracking a strong thunderstorm near
Richton, moving north at 40 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Richton, Waynesboro, and Clara.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southeastern Mississippi.

&&

LAT...LON 3143 8915 3143 8894 3182 8894 3185 8865
      3189 8847 3185 8847 3118 8877 3129 8915
TIME...MOT...LOC 2046Z 202DEG 34KT 3130 8896

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

SAM

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 10:08 PM CDTSevere Thunderstorm WarningMOBWayne67 min
May 25, 11:51 PM CDTSpecial Weather StatementMOBWayne54 min
May 26, 3:46 PM CDTSpecial Weather StatementMOBWayne44 min
May 26, 4:07 PM CDTSevere Thunderstorm WarningMOBWayne53 min
May 26, 4:43 PM CDTSevere Thunderstorm WarningMOBWayne37 min
May 26, 4:47 PM CDTSpecial Weather StatementMOBGreene, Perry, Wayne43 min
May 26, 4:50 PM CDTTornado WarningMOBWayne18 min
May 26, 5:22 PM CDTSpecial Weather StatementMOBGeorge, Stone38 min
May 26, 5:39 PM CDTSpecial Weather StatementMOBGeorge51 min
May 26, 6:01 PM CDTSpecial Weather StatementMOBGeorge44 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.